Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 23, 2008, 3:07 PM EDT for Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 23, 2008, 5:00 PM EDT
- In force
- 113 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Orange County, NY, Putnam County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 231908
FFWOKX
CTC001-NYC071-079-232100-
/O.NEW.KOKX.FF.W.0011.080623T1907Z-080623T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
307 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 500 PM EDT...
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR
7 MILES NORTHEAST OF COLD SPRING...MOVING NORTHEAST AT 14 MPH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4151 7344 4152 7339 4151 7338 4135 7369
4133 7398 4124 7409 4133 7418 4150 7390
4153 7360 4153 7354 4166 7352 4167 7350
TIME...MOT...LOC 1907Z 236DEG 12KT 4147 7381
$$
NV2 follow-up statements
000
WGUS71 KOKX 232005
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
400 PM EDT MON JUN 23 2008
NYC071-232010-
/O.CAN.KOKX.FF.W.0011.000000T0000Z-080623T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
400 PM EDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL ORANGE
COUNTY...
THE WARNING HAS BEEN CANCELLED AS THE TRAINING STORMS HAVE MOVED
EAST OF THE REGION.
LAT...LON 4151 7344 4152 7340 4151 7338 4151 7339
4135 7369 4133 7398 4150 7390 4153 7361
4153 7354 4166 7352 4167 7350
TIME...MOT...LOC 2000Z 236DEG 12KT 4157 7361
$$
CTC001-NYC079-232100-
/O.CON.KOKX.FF.W.0011.000000T0000Z-080623T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM NY-FAIRFIELD CT-
400 PM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
EXTREME NORTHERN FAIRFIELD AND PUTNAM COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING. THESE
STORMS WERE LOCATED IN A LINE FROM NORTHERN ROCKLAND
COUNTY...THROUGH CENTRAL AND EASTERN PUTNAM COUNTY INTO NORTHERN
FAIRFIELD COUNTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4151 7344 4152 7340 4151 7338 4151 7339
4135 7369 4133 7398 4150 7390 4153 7361
4153 7354 4166 7352 4167 7350
TIME...MOT...LOC 2000Z 236DEG 12KT 4157 7361
$$
NV000
WGUS71 KOKX 232052
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
451 PM EDT MON JUN 23 2008
CTC001-NYC079-232101-
/O.EXP.KOKX.FF.W.0011.000000T0000Z-080623T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM NY-FAIRFIELD CT-
451 PM EDT MON JUN 23 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM EDT FOR EXTREME
NORTHERN FAIRFIELD AND PUTNAM COUNTIES...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE BAND OF SHOWERS AND
THUNDERSTORMS HAS WEAKENED.
LAT...LON 4151 7344 4152 7340 4151 7338 4151 7339
4135 7369 4133 7398 4150 7390 4153 7361
4153 7354 4166 7352 4167 7350
TIME...MOT...LOC 2051Z 236DEG 12KT 4166 7342
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:16 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 23, 2:16 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
216 PM EDT MON JUN 23 2008
.SYNOPSIS...
A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH
DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO
THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA
TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY.
UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW
DIGS INTO THE GREAT LAKES REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO ADD ORANGE COUNTY TO FLASH FLOOD WATCH. UPDATE
WILL BE ISSUED TO REMOVE TEMPORAL WORDING FROM ZONES...AND TO
STRETCH LIKELY POPS EASTWARD TO COVER ENTIRE CWA. SHOWERS WITH
EMBEDDED THUNDERSTORMS HAVE BEEN DEVELOPING OVER...AS WELL AS
NORTH AND SOUTH OF THE CWA...AND ARE TRAINING IN A SW TO NE
DIRECTION. TRAINING OF SHOWERS EXPECTED TO CONTINUE THROUGH THE
DAY WITH A DEEP SW FLOW. SHOWER DEVELOPMENT HAS BEEN AIDED BY
NEARBY SURFACE TROUGH AND DIVERGENCE ALOFT. PWATS CURRENTLY AROUND
1.5 INCHES. FLASH FLOOD GUIDANCE AVERAGES 2 TO 2.5 INCHES WHERE
CURRENT FLASH FLOOD WATCH EXISTS. WILL NOT MAKE ANY CHANGES TO THE
WATCH.
THREAT OF STRONG STORMS INCREASES THIS AFTERNOON WITH THE APPROACH
OF THE RIGHT REAR QUADRANT OF UPPER JET. ADDITIONALLY...MLCAPES ARE
CURRENTLY 1000-1500 J/KG...BULK SHEAR IS APPROX 25-30 KT...AND CAPE
AROUND -20C REMAINS DECENT. ORGANIZED MULTICELL CLUSTERS AND
ROTATING STORMS THEREFORE POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT...AND LARGE HAIL ALSO POSSIBLE WITH THE INSTABILITY
ALOFT AND WBZ NEAR 11.5 KFT. THE ENTIRE CWA REMAINS IN A SLIGHT RISK
AREA BY THE SPC. ENHANCED WORDING IN THE ZONES WILL THEREFORE BE
KEPT WHERE PREVIOUSLY ADDED.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER
TROUGH FINALLY PASSES EAST DURING TUE EVENING. SEVERE THREAT LOWER
THAN THAT OF TODAY WITH LOW LEVEL FLOW TURNING NW AND DEWPOINTS
DROPPING INTO THE 50S...BUT MID LEVEL FLOW OF 25-30 KT COULD SUPPORT
A FEW STRONG STORMS IN THE AFTERNOON.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH
WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. LATEST PROGS ARE
SIGNALING MCS DEVELOPMENT ALONG A FRONT TO THE SOUTH OF THE
AREA...AND CORFIDI VECTORS SUGGEST A MOTION A LITTLE S OF THE MODEL
FORECAST...WHICH WOULD KEEP THE AREA MAINLY DRY THU AND THU NIGHT.
CHANCES FOR TSRA INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING
INTO THE 60S ON MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE
BEST CHANCES FOR CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL
SYSTEM APPROACHES THE REGION.
TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH
WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY
THE WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SURFACE TROUGH SLOWLY MOVING EASTWARD INTO THE TERMINALS.
SOUTHERLY FLOW AHEAD OF THE TROUGH WAS PRODUCING IFR CEILINGS...TO
AT TIMES MVFR CEILINGS AND VISIBILITIES EAST OF NYC TERMINALS. AS
THE TROUGH MOVES FATHER EAST CONDITIONS WILL GRADUALLY IMPROVE
LATE THIS AFTERNOON. OTHERWISE CLEARING HAS TAKEN PLACE FROM NYC
AND WEST. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS AS THE TROUGH MOVES SLOWLY THROUGH THE
AREA...ENDING ABOUT 04Z WEST AND LIKELY TO ABOUT 12Z EAST WITH
LOCALLY MVFR TO IFR CONDITIONS. SOME GUSTY WINDS AND HAIL...ALONG
WITH HEAVY RAIN POSSIBLE WITH SOME OF THE THUNDERSTORMS. AFTER
TROUGH PASSES CONDITIONS IMPROVE TO VFR. SOME UNCERTAINTY WITH
THE TIMING OF STRATUS CLEARING THE EASTERN TERMINALS AND WITH
TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS IN
FROM THE SOUTH TUESDAY WITH VFR CONDITIONS. HIGH SHIFTS OFF THE
SOUTHEAST COAST WEDNESDAY NIGHT WITH POSSIBLY SOME MVFR FOG...AND
THEN HAZE DURING THURSDAY AS THE FLOW BECOME SOUTHWESTERLY. SOME
PATCHY FOG AND HAZE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. A
COLD FRONT APPROACHES SATURDAY WITH MVFR TO IFR SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
MINOR CHANGES MADE TO FIRST PERIOD FORECAST. S-SW FLOW
CONTINUES...BUT LIGHT ENOUGH SUCH THAT LONG PERIOD SWELL AVG 2-3
FT WITH OCNL 4 FT. THERE WILL BE A SLIGHT INCREASE IN SPEEDS FOR
NY HARBOR AND ANZ355 TODAY...BTU DO NOT ANTICIPATE SCA SEAS TO
RESULT. WINDS LOCALLY HIGHER IN THUNDERSTORMS THIS AFTERNOON WHICH
COULD BE QUITE HEAVY.
SUB-SCA CONDS EXPECTED THROUGH THE REST OF THE PERIOD IN GENERAL.
THE EXCEPTION MAY BE THURSDAY AFTERNOON WHERE ENHANCED SOUTHERLIES
MAY PUSH ATLC SWELLS TO NEAR 5 FT. THESE SHOULD DIE DOWN BEHIND A
COLD FRONT THU NIGHT.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL POSSIBLE AGAIN TODAY. TOTAL ADDITIONAL AREAL
QPF SHOULD BE AROUND 3/4 INCH OVER THE WESTERN HALF OF THE AREA...
AND 1/3 TO 1/2 INCH OVER EASTERN CT/LONG ISLAND. LOCALLY HIGHER
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN HEAVIER CONVECTION
ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE
LOCALIZED FLASH FLOODING. FLASH FLOOD WATCH ISSUED FOR AREAS JUST NW
OF NYC HARD HIT BY HEAVY RAINS ON SUNDAY. CONFIDENCE LEVEL NOT HIGH
ENOUGH TO INCLUDE OTHER NEARBY AREAS INCLUDING NYC...BUT THIS COULD
CHANGE DEPENDING ON HOW CONVECTION EVOLVES LATER TODAY. STAY TUNED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ067-
069>071.
NJ...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ002>006-
011.
MARINE...NONE.
&&Hazardous weather outlook, Jun 23, 11:48 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1148 AM EDT MON JUN 23 2008 NJZ002>006-011-NYZ067-069>071-240930- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1148 AM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD ALSO PRODUCE DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-CTZ005-006-009-010-NYZ068-072>078-080-240930- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-PUTNAM-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1148 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD ALSO PRODUCE DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ079-081-240930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1148 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT ANY THUNDERSTORMS TODAY SHOULD REMAIN BELOW SEVERE LIMITS...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 23, 12:32 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1232 PM EDT MON JUN 23 2008 NYZ067-068-231730- ORANGE-PUTNAM- 1232 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM COUNTIES... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 5 MILES NORTHWEST OF WEST POINT...AND MOVING NORTHEAST AT 18 MPH. THIS STORM WILL BE... NEAR NEW WINDSOR BY 1245 PM. NEAR NEWBURGH BY 1250 PM. CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 12:39 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1239 PM EDT MON JUN 23 2008 NYZ078-080-231745- NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1239 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MELVILLE...OR NEAR PLAINVIEW...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 5 MILES NORTHWEST OF BRENTWOOD BY 1245 PM. NEAR COMMACK BY 1250 PM. NEAR SMITHTOWN BY 1255 PM. NEAR STONY BROOK BY 110 PM. NEAR PORT JEFFERSON BY 115 PM. 5 MILES NORTHWEST OF MOUNT SINAI BY 120 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 1:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT MON JUN 23 2008 NYZ067-068-231845- ORANGE-PUTNAM- 152 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE AND PUTNAM COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLD SPRING...AND MOVING NORTHEAST AT 16 MPH. THIS STORM WILL BE... NEAR FAHNESTOCK STATE PARK BY 215 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 2:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 219 PM EDT MON JUN 23 2008 NYZ079-231915- NORTHEAST SUFFOLK- 219 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATTITUCK...AND MOVING EAST AT 23 MPH. THIS STORM WILL BE... NEAR PECONIC BY 235 PM. NEAR SOUTHOLD BY 240 PM. NEAR SHELTER ISLAND BY 250 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 2:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 257 PM EDT MON JUN 23 2008 CTZ005-NYZ068-232000- NORTHERN FAIRFIELD-PUTNAM- 257 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD AND PUTNAM COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLD SPRING...AND MOVING NORTHEAST AT 27 MPH. THIS STORM WILL BE... NEAR FAHNESTOCK STATE PARK BY 310 PM. 6 MILES NORTHWEST OF CARMEL BY 320 PM. NEAR LAKE CARMEL BY 325 PM. NEAR SHERMAN BY 350 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:27 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 2 more | 16 hr |
| Jun 23, 11:27 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 23, 1:26 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 113 min |
| Jun 23, 2:24 PM EDT | Areal Flood Advisory | OKX | Suffolk | 96 min |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 61 min |
| Jun 23, 2:31 PM EDT | Special Marine Warning | OKX | 101 min | |
| Jun 23, 3:40 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 2 hr |
| Jun 23, 4:29 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 91 min |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.